Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 192, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 23, 2002, 2:07 AM CDT for Butler County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2002, 2:07 AM CDT (07:07 UTC)
- Expired
- Jul 23, 2002, 2:40 AM CDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Butler County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2449 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
604 WUUS53 KLMK 230707 SVRSDF KYC031-230740- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 207 AM CDT TUE JUL 23 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 240 AM CDT * AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROCHESTER...OR ABOUT 27 MILES NORTHWEST OF BOWLING GREEN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUNBAR...LOGANSPORT AROUND 215 AM CDT MORGANTOWN...ABERDEEN AROUND 225 AM CDT WOODBURY AROUND 230 AM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 12:43 PM CDT, 13 hours 24 minutes earlier.
Area forecast discussion, Jul 22, 12:43 PM CDT, 13 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 143 PM EDT MON JUL 22 2002 OK SO JUST MAYBE I WONT HAVE TO H2O THE LAWN IF THIS FCST PANS OUT. SCT TS DEVELOPING WITHIN 310K UPGLIDE AND SFC MASS CONVERGENCE REGIME COLOCATED WITH PWATS AOA 2 AND LIS EVEN DOWN TO -9C. SYNOPTIC PICTURE SHOWS STRONG MID-LEVEL WAVE ROTATING THRU SRN CANADA, PUSHING SFC TROF NOW OVER MID-MS RIVER VALLEY EVER SO SLOWLY TO THE SE. PER 12Z LMK-MM5 THESE CURR STORMS SHOULD LAST INTO EARLY EVENING, BEFORE BEING SUBDUED BY COMBINATION OF DAYTIME HEATING LOSS, SOME PRE-FRONTAL SUBSIDENCE, AND SLIGHT DRYING OF PWATS (NOT TO DEATH VALLEY LEVELS, BUT BELOW 2). IN ASSOC WITH DECENT 700-500MB L/RS, A GOOD BET TS WILL DEVELOP ALONG SFC TROF THRU EVENING, AS IT PUSHES SEWD TOWARDS CWA IN RESPONSE TO FORCING FROM SRN CANADA WAVE. BOTH META/AVN DEVELOP PERSISTENT SFC WAVE FEATURE ALONG TROF OVER SRN IL/WRN KY AFTER MIDNIGHT, LIKELY IN RESPONSE TO CONVECTIVE DEVELOPMENT AND SECONDARY 500MB WAVE OVER SRN IA. THIS ALONG WITH DISTANCING OF SRN CANADA WAVE FROM ATTENDANT FRONT AFTER 6Z/TUE WOULD SUGGEST A SLOWDOWN IN SWD FRONTAL MVMT WITH TIME. HOWEVER IF TS NOT AS WIDESPREAD OVER IL/MO THEN THIS SFC LOW FEATURE MAY NOT DEVELOP AS VIGOROUSLY, SO FRONT MAY KEEP A STEADY SEWD PROGRESS OVERNIGHT. OVERALL, WILL GO WITH AVN/META AND DEVELOP SFC WAVE, AND WILL KEEP LIKELY TS TOWARDS DAWN IN SRN IND, WITH CHC TS NEAR SDF AND ELSEWHERE DRY (SAVE SCT EVE TS). WITH SFC MOISTURE FROM AFT TS AND SOME CLOUD COVER COULD BE A FAIRLY MUGGY NIGHT, ESPECIALLY IN THE URBAN AREAS, AS LOWS MAY DROP ONLY INTO MIDDLE 70S. THEN ON TUE IN RESPONSE TO WEAKENING FORCING ALOFT, SFC FRONT BASICALLY DISINTEGRATES OVER CWA LEAVING L/V PBL FLOW OVERLAID WITH POOL OF 850MB TDS APPROACHING 15C. BELIEVE SDF AND SRN IND AREAS HAVE BEST SHOT FOR TS, AS BEST INGREDIENTS SET UP SHOP THERE. HEAVY RAIN POTENTIAL SEEMS ACCEPTABLE WITH HIGH LOW-LEVEL TDS AND VERY WEAK STEERING FLOW. OTHER LOCATIONS WILL GO WITH 50% CHC, INLINE WITH ETA-MOS TRENDS. LIGHT NELY SFC FLOW DEVELOPS FROM N TO S AS SFC HIGH GRAZES NERN US. WILL PROBABLY SEE SOME ISO/SCT TS OVER MOST OF CWA TUE EVENING, THEN MORE DIURNAL TS OVER CEN/SRN KY ON WED AS BEST 850-500MB MOISTURE HEADS THAT WAY. SDF...NONE. SMALLCOMB
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.